MAUDE Adverse Event Report: ENCORE MEDICAL L.P. STAR; SLIDING CORE, UHMPWE,6M (STERILE PACKAGED)

ENCORE MEDICAL L.P. STAR; SLIDING CORE, UHMPWE,6M (STERILE PACKAGED)
Catalog Number 400-140F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported by the sales rep, the patient underwent surgery because of suspected infection.The original intent was to explant the star system.Upon examination in the surgical setting, the doctor determined there was no infection.As is typical with articulating orthopedic implants, the polyethylene component was replaced while the ankle was exposed as a process for extending the life of the implant of the total joint as the polyethylene tends to be the time limiting component due to natural and expected wear through normal use.Not defect or failure was identified and/or the cause of the revision.
 
Event or Problem Description
Revision surgery - due to suspected infection and poly swap.

Brand Name
STAR
Common Device Name
SLIDING CORE, UHMPWE,6M (STERILE PACKAGED)
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key21931584
Report Number1644408-2025-00541
Device Sequence Number12924440
Product Code NTG
UDI-Device Identifier00886385026923
UDI-Public00886385026923
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number400-140F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Initial Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale